Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 46, NWS San Angelo, TX

May 2, 2007Menard County, Schleicher County, Texas

NWS San Angelo, TX issued this tornado warning at May 2, 2007, 3:54 PM CDT for Menard County, Schleicher County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2007, 3:54 PM CDT (20:54 UTC)
Expired
May 2, 2007, 4:30 PM CDT
In force
36 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Menard County, TX, Schleicher County, TX

The radar

The San Angelo radar (KSJT), 56 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 12:50 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1853 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 022054
TORSJT
TXC327-413-022130-
/O.NEW.KSJT.TO.W.0046.070502T2054Z-070502T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
354 PM CDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS...
  WESTERN MENARD COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 430 PM CDT

* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF
  FORT MCKAVETT...OR ABOUT 18 MILES EAST OF ELDORADO...MOVING EAST AT
  35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  US-190 NEAR THE SUTTON-MENARD COUNTY LINE AND FORT MCKAVETT BY 405
  PM CDT...
  THE INTERSECTION OF US-190 AND RANCH ROAD 864 BY 415 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3105 10042 3072 10039 3072 9989 3108 9994

$$
1 follow-up statement
000 
WWUS54 KSJT 022106
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 PM CDT WED MAY 2 2007

TXC327-413-022130-
/O.CON.KSJT.TO.W.0046.000000T0000Z-070502T2130Z/
SCHLEICHER TX-MENARD TX-
406 PM CDT WED MAY 2 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR WESTERN
MENARD AND EASTERN SCHLEICHER COUNTIES...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR US-190 NEAR THE
SUTTON-MENARD COUNTY LINE...OR ABOUT 23 MILES WEST OF MENARD...MOVING
NORTHEAST AT 30 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF EASTERN
SCHLEICHER AND WESTERN MENARD COUNTIES.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3104 10034 3072 10034 3072 9989 3108 9994

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 3:02 PM CDT, 52 minutes earlier.

Area forecast discussion, May 2, 3:02 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
302 PM CDT WED MAY 2 2007

.SHORT TERM...
A VERY BUSY DAY ACROSS WEST CENTRAL TEXAS AS SEVERE MCS IS MOVING
EAST ACROSS THE AREA. THERE HAS BEEN EMBEDDED SUPERCELLS WITH
STRONG MESOS IN THIS LINE. LOOKS LIKE THIS COMPLEX WILL MOVE
CONTINUE EAST AND MAY EXIT MOST OF THE AREA BY 03/06Z. THE
SOUTHERN PART OF THE LINE MAY STILL INTENSIFY ALONG THE I-10
CORRIDOR LATE THIS AFTERNOON AND EVENING WITH BETTER INSTABILITY
ACROSS THIS AREA.

.LONG TERM...
LOOKS LIKE A QUIETER DAY ON THURSDAY WITH UPPER LEVEL SHORT WAVE RIDGE.
HOWEVER...STILL GOOD INSTABILITY FOR AT LEAST SOME ISOLD TSTMS ON
THURSDAY. LOOKS MAINLY DRY FOR FRIDAY. WEEKEND INTO EARLY NEXT
WEEK STILL LOOKS INTERESTING. HIGHLY AMPLIFIED UPPER LEVEL TROF
OVER THE ROCKIES WITH UPPER LEVEL SOUTHWEST FLOW OVER THE SOUTHERN
PLAINS. DRYLINE WILL SET UP ACROSS WESTERN TEXAS SATURDAY THROUGH
NEXT MONDAY. GOING WITH SLGT CHC TO CHC POPS ACROSS THE CWFA
SATURDAY THROUGH NEXT MONDAY.

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 61  83  65  89 /  80  20  10  10
SAN ANGELO 	 63  86  65  90 /  70  20  10  10
JUNCTION 	 64  85  65  89 /  80  30  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-IRION-JONES-KIMBLE-MASON-
MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-
STERLING-SUTTON-TAYLOR-TOM GREEN.

&&

21
Hazardous weather outlook, May 2, 3:15 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
315 PM CDT WED MAY 2 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-032015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
315 PM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COMPLEX OF THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS MAINLY
THE HEARTLAND...NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS
PLATEAU THROUGH THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS. ALSO...ISOLATED TORNADOES ARE
POSSIBLE. MORE THUNDERSTORMS MAY DEVELOP ACROSS THE WESTERN
SECTIONS OF WEST CENTRAL TEXAS LATER TONIGHT. A FEW OF THESE
STORMS MAY BE SEVERE. IN ADDITION...FLASH FLOODING IS A
POSSIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER UPPER LEVEL SYSTEM WILL AFFECT WEST CENTRAL TEXAS THIS
WEEKEND AND INTO THE FIRST OF THE COMING WEEK. STRONG STORMS MAY
ONCE AGAIN DEVELOP SATURDAY AS AN UNSTABLE AIRMASS CONTINUES TO
DOMINATE THE LOCAL WEATHER PICTURE THROUGH AT LEAST TUESDAY.
GIVEN THE SATURATED SOILS OVER VIRTUALLY ALL OF WEST CENTRAL
TEXAS...FLASH FLOODING IS A DISTINCT POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, May 2, 3:02 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
302 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     5 SSW WINTERS           31.89N 99.96W
05/02/2007                   RUNNELS            TX   AMATEUR RADIO

            SEVERAL TELEPHONE POLES DOWN

&&

JBRAZZEL
Local storm report, May 2, 3:20 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     VALERA                  31.75N 99.55W
05/02/2007  E70 MPH          COLEMAN            TX   PUBLIC

&&

JBRAZZEL
Local storm report, May 2, 3:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
321 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          3 SSE WALDRIP           31.40N 99.41W
05/02/2007                   MCCULLOCH          TX   FIRE DEPT/RESCUE

            FIRE DEPARTMENT FROM LOHN SPOTTED A TORNADO

&&

JBRAZZEL
Local storm report, May 2, 3:31 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     TSTM WND DMG     1 N GRAPE CREEK         31.60N 100.55W
05/02/2007                   TOM GREEN          TX   AMATEUR RADIO

            WIND DAMAGE TO THE ROOF OF GRAPE CREEK MIDDLE SCHOOL

&&

JBRAZZEL
Local storm report, May 2, 3:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND GST     BROOKESMITH             31.55N 99.12W
05/02/2007  E60 MPH          BROWN              TX   FIRE DEPT/RESCUE

&&

JBRAZZEL
Local storm report, May 2, 3:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
350 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          1 S ROCKWOOD            31.49N 99.37W
05/02/2007                   COLEMAN            TX   AMATEUR RADIO

            SEVERAL POWER POLES HIT AND DOWN

&&

JBRAZZEL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:40 PM CDTSevere Thunderstorm WarningSJTKimble, Mason65 min
May 1, 8:43 PM CDTSevere Thunderstorm WarningSJTKimble51 min
May 1, 10:55 PM CDTSevere Thunderstorm WarningSJTSutton65 min
May 2, 2:01 AM CDTSevere Thunderstorm WarningSJTCrockett29 min
May 2, 2:29 AM CDTSevere Thunderstorm WarningSJTCrockett31 min
May 2, 9:08 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 16 more13 hr
May 2, 11:53 AM CDTTornado WarningSJTIrion, Sterling, Tom Green67 min
May 2, 12:49 PM CDTTornado WarningSJTCoke, Runnels, Sterling, Tom Green56 min
May 2, 12:54 PM CDTSevere Thunderstorm WarningSJTCrockett, Irion, Schleicher, Tom Green66 min
May 2, 12:56 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan64 min
May 2, 1:28 PM CDTSevere Thunderstorm WarningSJTJones, Taylor47 min
May 2, 1:42 PM CDTTornado WarningSJTCoke, Runnels, Tom Green48 min
May 2, 1:55 PM CDTSevere Thunderstorm WarningSJTConcho, Crockett, Irion, Menard, Schleicher, Tom Green48 min
May 2, 2:05 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford55 min
May 2, 2:09 PM CDTTornado WarningSJTCoke, Runnels36 min
May 2, 2:28 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels32 min
May 2, 2:39 PM CDTTornado WarningSJTColeman, Concho, McCulloch36 min
May 2, 2:41 PM CDTTornado WarningSJTCallahan, Coleman, Runnels, Taylor34 min
May 2, 2:54 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels36 min
May 2, 3:11 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor34 min
May 2, 3:11 PM CDTSevere Thunderstorm WarningSJTSutton34 min
May 2, 3:14 PM CDTTornado WarningSJTBrown, Coleman, McCulloch, San Saba46 min
May 2, 3:22 PM CDTSevere Thunderstorm WarningSJTSchleicher38 min
May 2, 3:30 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman, Taylor60 min
May 2, 3:39 PM CDTTornado WarningSJTSutton51 min
May 2, 3:53 PM CDTTornado WarningSJTBrown, McCulloch, San Saba37 min
May 2, 4:25 PM CDTSevere Thunderstorm WarningSJTConcho, Menard35 min
May 2, 4:28 PM CDTTornado WarningSJTKimble, Sutton32 min
May 2, 4:56 PM CDTTornado WarningSJTKimble49 min
May 2, 5:21 PM CDTSevere Thunderstorm WarningSJTMason, San Saba54 min
May 2, 5:41 PM CDTTornado WarningSJTKimble, Mason34 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.